Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Sept 27, 05 - Mino and Stievamycin

Kone

5 days on Minocycline 100 mg 2x a day on an empty stomach.

Stievamycin on before bedtime.

This is the worst I've ever seen my face.

I'm hurting so bad.

Sometimes I totally forget I look like this and continue positive... then I see myself and curl up. So many times I've said patience...

    From the album:

    My Battle With Acne

    • 22 pictures
    • 0 comments
    • 107 image comments

    Photo Information for Sept 27, 05 - Mino and Stievamycin


    Recommended Comments

    Have you considered ACCUTANE? I know dermatologists are reluctant to consider ACCUTANE until all other optios are exhausted, but it truly is the only treatment that has long term positive results. The other stuff is like maintenance, and you can't stay on antibiotics for long (i.e. for years on end).

    Do you have any acne on your forehead????

    Share this comment


    Link to comment

    Well, even if you do have a Staph infection (which is basically a bacterial infection), it wouldn't matter much. The treatments would still be the same: You are either going to be on some sort of topical treatment (i.e. lotions, creams, gels, placed on your skin), physical treatment (i.e. comedo extraction, removal of lesions with liquid nitrogen, etc.) or sytemic treatment (i.e. oral antibiotics, isotretinoin). The problem is, no matter how many antibiotics your dermatologist places you on, that is just a maintenance approach; the problem is, you can't stay on antibiotics forever. You will likely eventually develop a resistant strain of bacteria that will not respond to the treatment. Additionally, long term antibiotic use compromises your immune system. Of course, dermatologists usually attepmt to exhaust all options b4 considering Accutane. They claim its becase Accutane has potentially serious side effects, but I think it has more to do with money. If I can keep you on topical antibiotics for a year, then put you on oral antibiotics for another year THEN place you on Accutane lastly, it is much more lucrative in terms of doctors visits, co-pays, etc. than treating you outright with Accutane.

    The oral Minocycline that you are taking (which is a variant of tertracycline, but beter absorbed) is an antibiotic whose primary function is antimicrobial. It also has anti-inflamatory properties, so it will reduce swelling of the lesions. But be advised that antibiotics typically keep the acne at bay WHILE YOU ARE MAINTAINED ON IT. Once you stop, that will be the real test of success. You should see results in approx. 2 months on monocycline.

    But keep us posted. I will be watching your progress.

    Share this comment


    Link to comment

    Create an account or sign in to comment

    You need to be a member in order to leave a comment

    Create an account

    Sign up for a new account in our community. It's easy!

    Register a New Account

    Sign in

    Already have an account? Sign in here.

    Sign In Now
    ×